Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Prescribed flexiril for strange feeling under rib cage. LFT results elevated. Due to Flexiril?

I ve had a strange feeling in my right side, just under the rib cage. It kind of feels like I m laying on a ball or something. I ve had a gallbladder ultrasound which was normal, and an x-ray of the right side, also normal. My dr prescribed Flexirel to see if that would help. It did to a point. I just found out the results of my liver function test had elevated ALT and AST, only by 10 points. Could the flexiril have caused that? Now they want to do a CT scan to check the liver. I want to wait and have another blood test in a few weeks. I don t want to spend the money on the CT scan if the blood test was abnormal because of the Flexiril.
Asked On : Sun, 10 Mar 2013
Answers:  2 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
,   ,  
Medical Topics
Critical Care Specialist 's  Response
Welcome to health care magic
Dear patient , flexiril doesn't cause any LFT derrangement, and an increase in ALT and AST by 10 points has no significance, so need not to worry about these two points but if your doctor wants to get a CT scan of the abdomen , then ask them what is the indication , if it is really required then you should go for it
Dr Arshad
Answered: Mon, 11 Mar 2013
I find this answer helpful
  Anonymous's Response
Hi friend,
Welcome to Health Care Magic

The drug theoretically could do this.
But such a small elevation can be from so many reasons - acetaminophen, alcohol and so on.
As you say, it is reasonable to stop the drug and repeat the test.
Still a CT may necessary later to search for the original cause of pain

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sun, 10 Mar 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor